MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8116445
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent posterior lumbar interbody fusion due to lumbar degenerative disease.Intra-op, when the screw plug was screwed, it broke at the non-breaking point.The product came in contact with the patient.No fragment of the broken product remained inside the patient.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the crosslink was returned with a rod attached to it.Functional inspection confirmed the locking nut was able to be tightened and loosened.Optical inspection of one of the set screws confirmed the threaded portion of the screw was sheared/broken off and still threaded into the crosslink.The other set screw appears to be functional.It appears a hex was used to tighten the screw which caused it to break at the threads instead of using the break off driver which will cause the upper portion of the screw to break instead.This is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: 3 report source ("foreign" check box has been ticked).If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8467916
Report Number1030489-2019-00356
Device Sequence Number1341578
Product Code KWP
UDI-Device Identifier00721902819674
UDI-Public00721902819674
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8116445
Device Lot Number0618417W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/06/2019
05/15/2019
Initial Report FDA Received Date03/30/2019
Supplement Report FDA Received Date03/30/2019
06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR